EconPapers    
Economics at your fingertips  
 

Best-possible bounds on sets of bivariate distribution functions

Roger B. Nelsen, José Juan Quesada Molina, José Antonio Rodríguez Lallena and Manuel Úbeda Flores

Journal of Multivariate Analysis, 2004, vol. 90, issue 2, 348-358

Abstract: The fundamental best-possible bounds inequality for bivariate distribution functions with given margins is the Frechet-Hoeffding inequality: If H denotes the joint distribution function of random variables X and Y whose margins are F and G, respectively, then max(0,F(x)+G(y)-1)[less-than-or-equals, slant]H(x,y)[less-than-or-equals, slant]min(F(x),G(y)) for all x,y in [-[infinity],[infinity]]. In this paper we employ copulas and quasi-copulas to find similar best-possible bounds on arbitrary sets of bivariate distribution functions with given margins. As an application, we discuss bounds for a bivariate distribution function H with given margins F and G when the values of H are known at quartiles of X and Y.

Keywords: Bounds; Copulas; Distribution; functions; Kendall's; tau; Quartiles; Quasi-copulas (search for similar items in EconPapers)
Date: 2004
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (13)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(03)00157-X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:90:y:2004:i:2:p:348-358

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:90:y:2004:i:2:p:348-358